Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 93, NWS Shreveport, LA

April 23, 2004Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2004, 11:32 PM CDT for Red River County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2004, 11:32 PM CDT (04:32 UTC)
Expired
Apr 24, 2004, 12:00 AM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Red River County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1511 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1511 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 240432
SVRSHV
TXC387-240500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 PM CDT FRI APR 23 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS

* UNTIL MIDNIGHT CDT

* AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS  
  STORM WAS LOCATED AROUND 10 MILES NORTH OF DETROIT...OR ABOUT 19   
  MILES SOUTHEAST OF HUGO...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  WOODLAND AT 1135 PM CDT
  RURAL NORTHWEST RED RIVER COUNTY

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL MIDNIGHT CDT.

LAT...LON 3377 9535 3384 9506 3393 9521

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:40 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 23, 9:40 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT FRI APR 23 2004

.DISCUSSION...

A FEW SHOWERS AND THUNDERSTORMS ARE TRYING TO DEVELOP ACROSS THE
EXTREME NORTHWEST SECTIONS OF THE FORECAST AREA...OUT AHEAD OF THE
MAIN...NEARLY STATIONARY...ACTIVITY...RUNNING FROM DENTON TX TO
ATOKA OK.

AS THE CLOSED LOW...EJECTS NORTHEAST TONIGHT...SYNOPTIC SCALE LIFT
WILL BEGIN TO INCREASE ACROSS THE NORTHWESTERN HALF OF THE AREA
TONIGHT.  THE 40 KT LOW LEVEL JET WILL ALSO HELP INITIATE AND
SUSTAIN ACTIVITY TONIGHT.  DUE TO THE DYNAMICS AND MOIST AND
UNSTABLE ATMOSPHERE...SOME OF THE STORMS COULD BECOME SEVERE ACROSS
THE NORTHWEST...EVEN WITH THE LOSS OF DAYTIME HEATING.

WITH SHOWERS DEVELOPING CURRENTLY...ACROSS NORTHERN WEBSTER AND
BOSSIER PARISHES INTO SOUTHWEST ARKANSAS...HAVE DECIDED TO KEEP
SLIGHT CHANCES OF RAIN ACROSS NORTH LOUISIANA...EVEN THOUGH CURRENT
INDICATIONS ARE THAT MOST OF NORTH LOUISIANA WILL REMAIN DRY
TONIGHT...ESPECIALLY ACROSS THE EXTREME EASTERN SECTIONS OF THE AREA.

ALSO UPDATED TO RAISE TEMPERATURES BY A COUPLE OF DEGREES IN A FEW
AREAS...AS CLOUD COVER AND HIGH DEW POINTS WILL KEEP TEMPERATURES UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  80  64  75 /  20  60  60  60
MLU  68  83  66  76 /  20  40  60  60
TXK  69  77  62  73 /  40  60  60  50
TYR  68  77  63  74 /  50  70  60  50
LFK  70  80  67  76 /  30  70  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 23, 12:00 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
ACROSS SOUTHEAST OKLAHOMA AND THE NORTHERN SECTIONS OF SOUTHWEST
ARKANSAS...IN VICINITY OF A STATIONARY FRONTAL BOUNDARY EXTENDING
FROM SOUTHERN OKLAHOMA...INTO NORTHCENTRAL ARKANSAS. THIS BOUNDARY
MAY SINK SOUTH SOME THIS AFTERNOON TOWARDS MCCURTAIN COUNTY OKLAHOMA
AND ADJACENT NORTHERN SECTIONS OF SOUTHWEST ARKANSAS...WITH
AFTERNOON HEATING AND EMBEDDED DISTURBANCES ALOFT AHEAD OF AN UPPER
LEVEL STORM SYSTEM OVER THE FOUR CORNERS REGION...TRIGGERING
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
HOWEVER...THE SEVERE WEATHER THREAT IS EXPECTED TO BE NORTH OF THIS
AREA THIS AFTERNOON AND TONIGHT...ACROSS CENTRAL OKLAHOMA EXTENDING
EAST INTO NORTHWEST ARKANSAS. ELSEWHERE...ISOLATED SHOWERS AND
THUNDERSTORMS COULD DEVELOP WITH AFTERNOON HEATING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE UPPER LEVEL STORM SYSTEM OVER THE WEST...WILL BEGIN TO LIFT
NORTHEAST INTO THE CENTRAL PLAINS SATURDAY...WITH NUMEROUS
SHOWERS AND THUNDERSTORMS DEVELOPING OVER MUCH OF CENTRAL AND
SOUTHEAST TEXAS...AND OVERSPREADING SOUTHEAST OKLAHOMA AND
NORTHEAST TEXAS BY AFTERNOON. BECAUSE OF EXTENSIVE CLOUD COVER...
LITTLE DYNAMICS...AND LIMITED INSTABILITY...THE SEVERE WEATHER
THREAT WILL BE RATHER ISOLATED...AND SHOULD STRONG STORMS DEVELOP...
LARGE HAIL...STRONG WINDS...AND HEAVY RAINFALL WOULD BE POSSIBLE.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
THESE STORMS WILL LINGER ACROSS PORTIONS OF NORTHEAST TEXAS...
SOUTHERN ARKANSAS...AND NORTHERN LOUISIANA SATURDAY NIGHT AND
SUNDAY...BEFORE PUSHING EAST OF THE AREA SUNDAY EVENING AHEAD OF AN
APPROACHING COLD FRONT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

20

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.